Format

Send to

Choose Destination
See comment in PubMed Commons below
Indian J Nephrol. 2012 May;22(3):210-2. doi: 10.4103/0971-4065.98762.

Baclofen-induced encephalopathy in patient with end stage renal disease: Two case reports.

Author information

  • 1Department of Nephrology, Faculty of Medicine, Jundishapur University of Medical Sciences, Ahvaz, Iran.

Abstract

We report two end stage renal disease (ESRD) patients, who rapidly developed neurotoxicity after taking baclofen, a centrally acting gamma-aminobutyric acid agonist. They presented to our hospital in a state of confusion. On physical examination, there were no focal neurological deficits and the remainder of the examination was also not diagnostic. Laboratory data were unremarkable. The consciousness improved with supportive treatment and intensive hemodialysis over 3-4 days. In conclusion, physicians should be aware of the possibility of baclofen-induced neurotoxicity in patients with renal disease, especially in ESRD patients and it is necessary to avoid or reduce baclofen dosage in these patients.

KEYWORDS:

Baclofen; end stage renal disease; neurotoxicity

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk